Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


switching med
Nov 29, 2008

Hi Dr. Young, thanks for all your permanent support, help and dedication. I have been on Combivir+ Stockrin for two months now and my latest VL is 150 with PCR (Roche) Cobas Taqman,CD4 600 and CD%36, Liver and Kidney both are good; I want to switch to Truvada+Stcokrin for practical reason and lipo etc. my Dr. told me that it is fine I can do that right now as he considered that my VL being 150 (below 200)is like undetectable and that it is safe to do the swtich, please give me your valuable opinion, can I do it or should I wait? Thanks in Advance

Response from Dr. Young

Hello and thank you for your post.

I agree with your doctor. Since you've only been on medications for 2 months, a viral load of 150 is well within normal responses to treatment, indicative that there is not any measure of drug resistance.

For this reason and for purposes of considering a switch in medications from Combivir to Truvada (tenofovir+FTC), I'd think that it would be ok. Be sure to make sure that your doctor considers your risk of kidney disease- for example, if you have a strong family history or already have kidney injury, tenofovir-containing treatments should be monitored closely, if used at all. Without such risks, I'd think that the switch should go well.

I hope this helps. Be well,

BY



Previous
Atripla and Lipoatrophy
Next
atripla champix

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement